Written by: on September 30, 2016 @ 1:53 pm

factsofficesuppliesHave you been considering using long-term antibiotics to treat acne? Have you recently been prescribed antibiotics for a health concern? If so, you may feel uncertain about how to proceed if you’ve heard rumors about antibiotics and the potential for discolored smiles. Like most instances with the human body, the answers aren’t black-and-white. Instead, some patients will respond one way to medication, while others differently. For the fast facts you’re seeking, consider some helpful information.

Stains Can Occur Due To Antibiotics

If you check out the literature that comes with your medication, it’s entirely possible that “teeth staining” may be on the list.

Not All Antibiotics Cause Stains

No, it’s not all antibiotics. In addition, it’s possible that even if it’s listed as a potential side effect, you will never see any change in the color of your teeth. In general, drugs that include this problem follow: Minocycline, tetracycline, and doxycycline.

You Can Repair The Damage

Maybe you choose to move forward with this type of medication and you end up with stains. Maybe you didn’t have any idea that discolored smiles can result from taking certain prescribed pills. Fortunately, it’s repairable.

Veneers Are Suggested

To fix the problem, the bleach that we usually apply to teeth with stains is not going to suffice. This is because the discoloration that has impacted your smile is too deep for the formulation to reach and remove. Instead, we suggest camouflaging the issue with the use of porcelain veneers. Your discolored smile will instantly look bright and beautiful again.


To learn more, or to schedule an appointment with one of the experts at the Comfort Dental Group, then contact us today by calling our office at (248) 474-6434. We welcome patients living in and around Farmington Hills, Livonia, Novi, Northville, Westland, and Dearborn Heights, MI.

Catogories: Cosmetic Dentistry, Teeth Whitening

Comments are closed.